|Post Chemo/Radiation CD4 crash
Jun 25, 2010
I'm 10 years positive. I finished 6 weeks of chemo and readiation for an anal cancer 1 month ago. Half way thought the treatment my CD4 crashed from 700+ to 160. Also my WBC, RBC, hemoglobin, platlets crashed up to 90%. This was expected.
I just got new labs - Cd4 @ 120, the other measures up about half way to pre-treatment levels. Waiting on viral load - my specialist says not to be surprised to see it rise from undetectable.
The recommendation? Wait! Seems like a complacent stance. What can I do to get out of clinical AID's (CD4 < 200) before it turns into full blown AID's again. Should I be hiding from the public and infection? Should I be taking a prophylactic antibiotic? A change in HIV meds? Or should I "let go and let God"?
I'm freaking scared!
Response from Dr. Henry
I have had numerous patients in your situation. Most often the HIV level has remained undetectable but the CD4 count remains low with slow recovery due to lingering bone marrow/? thymic effects. There is no practical and proven clinically effective way to boost CD4 cells in the setting of good viral suppression post chemo-therapy. Proper use of prophylaxis is indicated (such as TMP-SMX for PCP) is important in this setting. Being on appropriate prophylaxis, having full HIV suppression, and good nutrition does result in fairly good protection against AIDS complications even if the CD4 count is worrisomely low. CD4 recovery is often very slow but can occur. KH
Severe Allergic Reactions
Tingling in left ear
- Is Pain In Penis An Acute Symptom Of HIV?
- Probability Of Getting HIV From Blowjob From A Prostitute
- Burning Urethra After Oral Sex Worried I Have HIV
- Itchy Red Spots After Sensual Massage Sign Of HIV AIDS
- Can You Get Genital Warts In Your Mouth?
- Can Hiv Infection Cause High Blood Pressure?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.